Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 130, NWS Louisville, KY

June 14, 2000Hancock County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2000, 9:10 PM CDT for Hancock County, Kentucky. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 9:10 PM CDT (02:10 UTC)
Expired
Jun 14, 2000, 9:25 PM CDT
In force
15 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Hancock County, KY

The radar

The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:20 PM CDTThunderstorm Wind 50 EHawesville, KYTrees were downed across roads.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KLMK 150209
SVRSDF
KYC091-150225-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST KENTUCKY

* UNTIL 925 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PELLVILLE...OR ABOUT 58 MILES NORTHWEST OF
  BOWLING GREEN...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUKES...HAWESVILLE AROUND 915 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

VLD/STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED JUN 14 2000

FCST PRBLM THIS PRD IS CHC OF TSTMS WITH APPRCHG UPR TROF.

AT 18Z SCT TSTMS DVLPG OVR CWA IN WRM...MOIST...UNSTBL AIRMASS.
AFTN TEMPS ARE WRMG INTO MID 80S WITH DWPTS APPRCHG 70.

SAT IMGRY INDCTS AREA/LINE OF CONV FROM MIDDLE TN N THRU CNTRL KY.
THIS AREA FORMING IN AREA OF MAX INSTBLY AS SHWN ON LAPS
LI...THEATAE...AND CAPE DATA.  SVR TSTM BOX HAS JUST BEEN ISSUED FOR
IL/IN IMMEDIATELY N OF CWA WHERE UPR TROF PROVIDING MOR SUPPORT FOR
SVR WX.

AIRMASS OVR CWA CONTS VRY UNSTBL AND XPCT SOME SCT TSTMS THRU
AFTN/EVE ALTHO HAV SOME DOUBT AS TO ANY ORGANIZED SVR TSTMS.  CDFNT
WILL STALL AND WKN N OF OH RVR AND SHOULD LEAVE CWA IN CONTD UNSTBL
AIRMASS THRU FCST PRD.  PASSAGE OF UPR TROF ERLY THU SHOULD LESSEN
CHC TEMPORARILY WITH SOME CHC RTRNG ON FRI...BETTER CHC ON SAT WITH
RTRN OF MN RHz.

FWC TEMPS APPR BTR THAN COOLR FAN.  MAV APPRS TO BE A GD
COMPROMISE...SPCLY FOR THU HI/S.

.SDF...NONE
RNK

In the hours before

Local storm report, Jun 14, 3:50 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    2 E WINCHESTER            KY   WIND DAMAGE
06/14/00   CLARK                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jun 14, 4:40 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    MT WASHINGTON             KY   WIND DAMAGE
06/14/00   BULLITT                        SEVERAL TREES DOWN. 3
                                          POWER LINES DOWN. 2
                                          TELEPHONE LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0510 PM    JEFFERSONTOWN             KY   WIND DAMAGE
06/14/00   JEFFERSON                      TREES DOWN. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0515 PM    2 W TAYLORSVILLE          KY   WIND DAMAGE
06/14/00   SPENCER                        TREES DOWN ALONG
                                          HIGHWAY 44. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0535 PM    SHELBYVILLE               KY   WIND DAMAGE
06/14/00   SHELBY                         TREES DOWN ACROSS
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.